Alert archive / Colorado / Special Weather Statements in 2025

Special Weather Statement, NWS Pueblo, CO

September 15, 2025Saguache County, Colorado

NWS Pueblo, CO issued this special weather statement at Sep 15, 2025, 7:21 PM MDT for Saguache County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2025, 7:21 PM MDT (01:21 UTC)
Expired
Sep 15, 2025, 7:45 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO
Hail
0.25 in
Wind
40

County Saguache County, CO

The radar

The Grand Junction radar (KGJX), 187 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
3395 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

342 
WWUS85 KPUB 160121
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
721 PM MDT Mon Sep 15 2025
 
COZ065-066-069-160145-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
721 PM MDT Mon Sep 15 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAGUACHE COUNTY THROUGH
745 PM MDT...

At 721 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of North Pass, or 37 miles southeast of Gunnison, moving
east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

This storm will remain over mainly rural areas of central Saguache
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3805 10663 3816 10659 3817 10619 3791 10635
TIME...MOT...LOC 0121Z 287DEG 21KT 3809 10655 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

Simcoe

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Sep 15, 5:20 PM MDT, 2 hours 1 minute earlier. Its key messages:

  • Another warm day tomorrow, but front pushes into the Pikes Peak region late afternoon/early evening.
  • A cooler and wetter pattern arrives mid-week
Area forecast discussion, Sep 15, 5:20 PM MDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Pueblo CO
520 PM MDT Mon Sep 15 2025

.KEY MESSAGES...

- Another warm day tomorrow, but front pushes into the Pikes
  Peak region late afternoon/early evening.

- A cooler and wetter pattern arrives mid-week

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 202 PM MDT Mon Sep 15 2025

Currently...

Early this afternoon skies were nearly clear all over the fcst
areas. Temps were in the 70s with some 80s over the plains and 50s
and 60s over the higher terrain.

Rest of today into tonight...

Although and isolated shower/-tsra cant be ruled out over the
central mtns/higher pikes peak region, it will likely remain dry
over the region the rest of today through tonight. Min temps tonight
should run about 4 to 8F warmer than this mornings lows.

Tomorrow...

Another very warm day likely across the region in advance
of a cold front that will push into the region late in the day.
Expect max temps pushing around 90F along the Ark Rvr valley east of
Pueblo with 80s elsewhere and maybe a U70s N El Paso. Interior
valleys should see temps in the L/M 70s with 50s and 60s mtns.

The front will likely push across N El Paso late in the afternoon.
Isolated showers and thunderstorms will develop over the mtns by
early to mid afternoon and spread east. The front will likely
initiate storms over the northern Pikes Peak region by late
afternoon as the lift associated with the boundary pushes southward.
\/Hodanish

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 314 AM MDT Mon Sep 15 2025

Tuesday Night and Wednesday..

Models bring a cold front across our plains Tuesday night, along
with fairly widespread chances for showers and thunderstorms both
Tuesday night and Wednesday. Overnight lows on Tuesday will be near
normal despite the frontal passage, though daytime highs on
Wednesday look to be several degrees cooler than normal for this
time of year. Temperatures in the 70s look to be likely for our
mountain valleys and much of our plains, with the Pikes Peak region
struggling to to warm up out of the 60s. Models keep the low north
and east of us for the most part on Wednesday, allowing for day of
cooler and more widespread rain chances with northeasterly favored
upsloping along our southeast mountains and the Wet mountains as
well. Snow levels dip down to 11,000 feet on Wednesday, though most
of our peaks don't look to see much for actual accumulating
snowfall. The main exception will be Pikes Peak, which could see
upwards of an inch or two from Tuesday through Wednesday.

Thursday Onwards..

Models continue to trend towards the cooler and wetter solution for
Thursday and Friday, which would keep us under the influence of the
Low to our northeast, and would keep ridging held off to our west.
NBM temperatures have decreased incrementally, though if this trend
continues, this forecaster thinks that 80s for both days would still
be too warm, especially on Thursday. The NBM has also begun to trend
towards continued low-end pops on the plains, which seems realistic
given the Low to our northeast, though for now the NBM is only
reflecting this for Thursday. Eventually we do seem to come under
the influence the ridge, whether that be Friday or Saturday, which
will eventually dry us out on the plains, and bring about the return
of near normal temperatures as well, likely sometime this weekend.
Given all of the uncertainty and back and fourth between models,
have stuck with NBM output for much of the extended from Thursday
onwards.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 517 PM MDT Mon Sep 15 2025

KALS...VFR conditions overnight into Tuesday afternoon, with
generally light, diurnally driven winds. There is a low risk of
thunderstorms by late afternoon which could produce brief
periods of reduced CIGS and VIS.

KCOS and KPUB...VFR conditions overnight into Tuesday early
afternoon, with light, diurnally driven winds. A cold front is
forecast to drop south across the terminals by mid to late
afternoon, with northwesterly winds, with gusts 20-25 kts. A few
thunderstorms may be possible late in the afternoon. Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...HODANISH
LONG TERM...EHR
AVIATION...MOZLEY
Hazardous weather outlook, Sep 15, 11:00 AM MDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1100 AM MDT Mon Sep 15 2025

COZ058>089-093>099-161700-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1100 AM MDT Mon Sep 15 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Showers and thunderstorms return to the forecast from late Tuesday
onwards, with the greatest coverage over our plains expected on
Tuesday and Wednesday. Severe storms are not expected, but brief
heavy rainfall, gusty winds, and occasional lightning may be
possible with storms, especially late Tuesday. The weather over
the region on Wednesday will be showery with some embedded
thunder, and will likely be quite cool with lots of clouds
expected.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

34/34

In the hours before

Special weather statement, Sep 15, 6:09 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
609 PM MDT Mon Sep 15 2025

COZ065-066-069-160045-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
609 PM MDT Mon Sep 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SAGUACHE COUNTY
THROUGH 645 PM MDT...

At 609 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of La Garita, or 39 miles northwest of Alamosa, moving
east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of south central
Saguache County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3789 10633 3799 10636 3814 10599 3788 10592
TIME...MOT...LOC 0009Z 260DEG 24KT 3797 10623

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Simcoe
Special weather statement, Sep 15, 7:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
721 PM MDT Mon Sep 15 2025

COZ065-066-069-160145-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
721 PM MDT Mon Sep 15 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SAGUACHE COUNTY THROUGH
745 PM MDT...

At 721 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of North Pass, or 37 miles southeast of Gunnison, moving
east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of central Saguache
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3805 10663 3816 10659 3817 10619 3791 10635
TIME...MOT...LOC 0121Z 287DEG 21KT 3809 10655

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Simcoe

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 6:09 PM MDTSpecial Weather StatementPUBSaguache36 min
Sep 16, 1:48 PM MDTSpecial Weather StatementPUBEl Paso27 min
Sep 16, 2:06 PM MDTSpecial Weather StatementPUBBent24 min
Sep 16, 2:10 PM MDTSpecial Weather StatementPUBProwers35 min
Sep 16, 2:11 PM MDTSpecial Weather StatementPUBProwers34 min
Sep 16, 2:30 PM MDTSpecial Weather StatementPUBBaca30 min
Sep 16, 2:58 PM MDTSpecial Weather StatementPUBBaca32 min
Sep 16, 3:06 PM MDTSpecial Weather StatementPUBBaca24 min
Sep 16, 3:29 PM MDTSpecial Weather StatementPUBBaca31 min
Sep 16, 3:50 PM MDTFlash Flood WarningPUBBaca3 hr
Sep 16, 4:07 PM MDTSpecial Weather StatementPUBBaca38 min
Sep 16, 4:45 PM MDTSpecial Weather StatementPUBBaca30 min

Nearby

Special Weather Statements in Colorado, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.